MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the main coil returned inside the introducer sheath and a hub device returned for the analysis.It was necessary to make cuts to free the main coil.It was observed that the main coil was stretched, bent and detached at the zap tip section and it was observed bent and stretched at the coil arm section.No more damages were observed.Under the microscope it was observed that the main coil was stretched, bent and detached at the zap tip section and it was observed bent and stretched at the coil arm section.The functional inspection could not be performed, because the delivery wire was not returned.The main coil arm outer diameter and primary coil outer diameter passed the dimensional inspection.
 
Event or Problem Description
Reportable based on device analysis completed on 31 jul 2023.It was reported that the coil could not be pushed out from the microcatheter.The target location was in the gastric varices.A 6mm x 20cm pe f-idc coil was selected for use.During the procedure, it was noted that the coil could not be pushed out from the microcatheter.The procedure was completed with another of the same device.No patient complications were reported, and the patient was stable post procedure.However, device analysis revealed that the main coil was detached at the zap tip section.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17599730
Report Number2124215-2023-43643
Device Sequence Number6534899
Product Code KRD
UDI-Device Identifier08714729765004
UDI-Public08714729765004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0030557566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Initial Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight57 KG